MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 1951
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Granuloma (1876); Visual Impairment (2138); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is related to a journal article, therefore no product will be returned for analysis and the manufacturing record evaluation cannot be reviewed as the lot number has not been provided.Acta neurochir (wien) (1989) 100:70-73.(b)(4).
 
Event or Problem Description
It was reported via a journal article: the following information is from the journal article.Ito h, onishi h, shoin k, et al.Granuloma caused by oxidized cellulose following craniotomy.Acta neurochir (wien).1989;100(1-2):70-3.A patient ((b)(6) yo) presented with visual impairment 730 days following primary surgery for a ruptured anterior communicating aneurysm, resulting in subarachnoid hemorrhage.The ct scan showed a large granulomatous mass, which was enhanced by contrast medium, and was suspected to be related to the previous aneurysm repair.Surgical removal of the mass showed a granuloma with remnants of oxidized cellulose.During the primary surgery multiple pieces of surgicel were placed at the surgical site and left in the patient.In this case the initial surgery was further complicated by contamination, secondary to the ruptured aneurysm, requiring antibiotics.

Brand Name
SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10063296
Report Number2210968-2020-03965
Device Sequence Number17030252
Product Code LMG
UDI-Device Identifier10705031003019
UDI-Public10705031003019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1951
Device Catalogue Number1951
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2020
Initial Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR